MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134680
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240)
Date of Event 06/24/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2008) is considered to be a best estimate.This mdr represents the composix l/p mesh (device 1).An additional supplemental emdr was submitted to represent the composix kugel mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2009 - patient was diagnosed with incarcerated incisional hernia thereby underwent laparoscopic repair with implant of composix l/p (device 1).Per op notes, ¿incision was made on left side of abdomen.Dense adhesions were noted and lysed.The hernia sac with incarcerated omentum was reduced.A composix l/p (device 1) was placed and secured using sutures.¿ (b)(6) 2009 - patient was diagnosed with recurrent incisional hernia at laparoscopic site thereby underwent open repair with implant of composix kugel (device 2).Per op notes, ¿a large piece of prior mesh (device 1) was noted.This revealed the herniated knuckle of omentum and colon was noted and the omentum and colon were reduced.A composix kugel (device 2) was placed in the peritoneal cavity and tacked.¿ (b)(6) 2010 - patient was diagnosed with recurrent incisional hernia llq thereby underwent open repair mesh revision.Per op notes, ¿the old scar in llq was excised.There was noted to be the old mesh (device 1 and 2) lateral to this new hernia defect with incarcerated omentum and peritoneal fat were reduced.The lateral edge of the old mesh (device 1 and 2) had pulled free from the fascia.A composix l/p (device 3) was placed in the abdominal wall and sutured.The medial edge of the mesh (device 3) was anchored to the old mesh (device 1 and 2) in the abdominal wall using tacks.¿.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24001823
Report Number1213643-2026-00005
Device Sequence Number16086054
Product Code FTL
UDI-Device Identifier00801741031298
UDI-Public(01)00801741031298(17)131028(10)HUSJ0051
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2013
Device Catalogue Number0134680
Device Lot NumberHUSJ0051
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Initial Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale